Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Will oxandrolone treatment have an impact during gnrh pulse generation?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1710 Questions
i have a question. I underwent oxandrolone treatment at 14.5 years old (2.5mg daily for three months) What impact would this have had at the time on my gnrh pulse generator? Now, from studies online i read that gnrh pulses exist as young as 4 & 5 year olds....but feel maybe in my particular case, gnrh pulsality was completely shut down. And then the oxandrolone restarted my gnrh pulsality, which continued till today. Hope you can advise. Best Regards
Posted Tue, 7 Jan 2014 in Child Health
Answered by Dr. Arun 2 days later
Brief Answer: short course has no significanteffect on gnrh puls Detailed Answer: Hi Thanks for writing to health care magic. Short course of oxandralone is given usually in Constitutional delay of growth and maturation. It's safe and does not affect the HPG axis. HPG is hypothalamic pituitary gonadal axis. Your Gnrh pulses would have started by 5 years but to develop secondary sexual characteristics, oxandralone helps. It shouldn't affect your Gnrh pulses . Regards Dr Arun
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor